MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU ANGIOGRAPHIC CATHETER
Catalog Number H787107140335
Medical Device Problem Codes Material Puncture/Hole (1504); Material Perforation (2205); Device Issue (2379)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported december 07, 2016, a (b)(6), female patient presented for an medical procedure.During the procedure, standard atraumatic steel wire was used with the hockey stick for access in a biliary drainage case.As the guide wire was threaded using normal, atraumatic procedure, instead of straightening the catheter tip, the guide wire perforated the catheter side wall.No adverse outcome for patient, procedure carried on to conclusion.The guide wire product used - cook rosen curved guide wire - standard for the procedure.Catheter removed intact.There was no harm or injury to the patient due to this event.The reported defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a 4f soft-vu catheter.The tip straightener was removed and was not returned.A visual of the catheter noted a hole in the soft tip.A guidewire from stock was advanced through the catheter.The wire protrudes from the site of the perforation in the soft tip.The customer's reported complaint description of a perforation in the tip of the catheter is confirmed.A lot history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, manufacturing verifies that a.038" guidewire is able pass freely though the catheter.As tip straightener was not returned with the device, it is possible that the user attempted to hand straighten the tip while advancing it over the wire, inevitably, puncturing the wall of the soft tip.This is contradictory to the ifu.Though this theory cannot be definitively determined, a possible root cause could be due to the user technique.The patient was unaffected due to this event.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
SOFT-VU ANGIOGRAPHIC CATHETER
Common Device Name
ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6178520
Report Number1319211-2016-00166
Device Sequence Number13669564
Product Code DQO
UDI-Device IdentifierH787107140335
UDI-PublicH787107140335
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2019
Device Catalogue NumberH787107140335
Device Lot Number5074713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR